MAUDE Adverse Event Report: COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G50167
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a zilver flex 35 biliary self-expanding stent via percutaneous access, the stent began to "unsheath itself with the safety in" prior to advancement into the target location, possibly the superficial femoral artery.The device was removed and another of the same type was used to complete the procedure.A cook sheath, possibly a 6 fr flexor, was also used during the procedure.The superficial femoral artery was reported as "either target or access".The device was flushed through both ports as instructed in the instructions for use.Resistance was not reported.It is unknown if the lesion was dilated prior to placement of the stent.The tip of the delivery system did not cross the target location.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on (b)(6) 2019 noting that the target lesion was within the contralateral superficial femoral artery (sfa), and the wire guide used during the procedure was a cook stiff glide wire.Additionally, information received (b)(6) 2019 confirmed that the customer does not recall any damage to the device prior to the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during placement of a zilver flex 35 biliary self-expanding stent via percutaneous access, the stent began to "unsheath itself with the safety in" prior to advancement to the target lesion in the superficial femoral artery.The device was removed and another of the same type was used to complete the procedure.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), and a visual inspection & functional test of the returned device were conducted during the investigation.One zib6-35-125-6-140 without the original packaging was returned for investigation.Upon examining the device, it was noted that the red safety tab was in place.There was no fish-mouth damage observed on the distal white tip.The device flushed through the hub without issue but could not be flushed through the side-arm.During the functional test, while trying to deploy the stent, the sheath separated, and the distal tip moved forward.A kink on the inner catheter formed while trying to deploy the stent.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Based on available information, there is no evidence to suggest any manufacturing issues associated with this lot.An ifu is provided with this device, which states ¿the zilver flex 35 biliary stents are intended for palliation of malignant neoplasms in the biliary tree¿.The ifu additionally warns, "the safety and effectiveness of this device for use in the vascular system have not been established." the customer was asked if the white distal tip was observed at the distal end of the sheath on removal from the packaging.However, the customer could not recall the position of the tip.On return, the tip was retracted inside the outer sheath.It is possible that this occurred on removal of the device from the patient¿s anatomy after the stent had prematurely deployed.While a definitive root cause could not be established, it is possible that the event is attributable to the intentional off-label use of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZILVER FLEX 35 BILIARY SELF-EXPANDING STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9078018
Report Number1820334-2019-02348
Device Sequence Number2976839
Product Code FGE
UDI-Device Identifier10827002501673
UDI-Public(01)10827002501673(17)210220(10)8648444
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberG50167
Device Catalogue NumberZIB6-35-125-6-140
Device Lot Number8648444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/28/2019
03/11/2020
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/18/2019
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1